Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 81, NWS Shreveport, LA

May 12, 2021Caddo Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at May 12, 2021, 7:11 AM CDT for Caddo Parish, Louisiana. It took effect at May 12, 2021, 7:40 AM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2021, 7:11 AM CDT (12:11 UTC)
In effect from
May 12, 2021, 7:40 AM CDT
Expired
May 13, 2021, 8:33 PM CDT
In force
37 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 8 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cross Lake at Shreveport (CRLL1). The gauge peaked at 173.49 ft at May 12, 2021, 9:00 PM CDT.

actionminormoderate17017217405/1205/1305/1405/15
Action stage
172.5 ft
Minor stage
173 ft
Moderate stage
174 ft
Major stage
175.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07344480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

210 
WGUS44 KSHV 121211
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
711 AM CDT Wed May 12 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following lake in Louisiana...

  Cross Bayou At Cross Lake affecting Caddo Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


LAC017-131345-
/O.NEW.KSHV.FL.W.0081.210512T1240Z-210514T0200Z/
/CRLL1.1.ER.210512T1240Z.210512T1800Z.210513T0800Z.NO/
711 AM CDT Wed May 12 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Cross Bayou At Cross Lake.
* Until Thursday evening.
* At 6:30 AM CDT Wednesday the pool stage was 172.9 feet.
* Flood pool stage is 173 feet.
* Minor flooding is forecast.
* Forecast...Cross Lake is expected to rise above flood pool stage 
  this morning to a crest of 173.5 feet early this Wednesday 
  afternoon. It will then fall below flood pool stage by early 
  Thursday morning.
* Impact...Minor lowland flooding of access roads and boat ramps 
  around the lake.  Secure water craft and docks for high water.  To 
  control high water, expect the gates at the water treatment plant 
  to remain open until the lake recedes to near the 171.1 foot 
  conservation pool stage.


&&

LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
      3250 9393

$$

08
3 follow-up statements
443 
WGUS84 KSHV 130214
FLSSHV

Flood Statement
National Weather Service Shreveport LA
914 PM CDT Wed May 12 2021

...The Flood Warning continues for the following lake in Louisiana...

  Cross Bayou At Cross Lake affecting Caddo Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


LAC017-140200-
/O.CON.KSHV.FL.W.0081.000000T0000Z-210514T0200Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210513T0800Z.NO/
914 PM CDT Wed May 12 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Cross Bayou At Cross Lake.
* Until Thursday evening.
* At 8:30 PM CDT Wednesday the pool stage was 173.5 feet.
* Flood pool stage is 173 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum pool stage in the 24 hours ending at 
  8:30 PM CDT Wednesday was 173.5 feet.
* Forecast...Cross Lake is expected to fall below flood pool stage 
  late tonight and continue falling to 172.8 feet tomorrow morning.


&&

LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
      3250 9393

$$

16
782 
WGUS84 KSHV 131011
FLSSHV

Flood Statement
National Weather Service Shreveport LA
511 AM CDT Thu May 13 2021

...The Flood Warning is extended for the following lake in 
Louisiana...

  Cross Bayou At Cross Lake affecting Caddo Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


LAC017-141145-
/O.EXT.KSHV.FL.W.0081.000000T0000Z-210514T1800Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210514T0000Z.NO/
511 AM CDT Thu May 13 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Cross Bayou At Cross Lake.
* Until Friday afternoon.
* At 4:30 AM CDT Thursday the pool stage was 173.4 feet.
* Flood pool stage is 173 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum lake stage in the 24 hours ending at 
  4:30 AM CDT Thursday was 173.5 feet.
* Forecast...The lake is expected to fall below flood pool stage by 
  late this Thursday evening and continue falling to 172.8 feet by 
  Friday morning.


&&

LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
      3250 9393

$$

08
755 
WGUS84 KSHV 140133
FLSSHV

Flood Statement
National Weather Service Shreveport LA
833 PM CDT Thu May 13 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Cross Bayou At Cross Lake affecting Caddo Parish.

LAC017-140245-
/O.CAN.KSHV.FL.W.0081.000000T0000Z-210514T0133Z/
/CRLL1.1.ER.210512T1245Z.210513T0045Z.210514T0000Z.NO/
833 PM CDT Thu May 13 2021

...The Flood Warning for the Cross Bayou At Cross Lake has been 
cancelled...

The Flood Warning is cancelled for
  the Cross Bayou At Cross Lake.
* At 7:30 PM CDT Thursday the stage was just below 173 feet.
* Flood stage is 173 feet.
* Forecast...The river is expected to remain steady below flood 
  stage near 172.8 feet.


&&

LAT...LON 3254 9393 3254 9386 3251 9380 3249 9381
      3250 9393

$$

19

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:26 AM CDT, 45 minutes earlier.

Area forecast discussion, May 12, 6:26 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
626 AM CDT Wed May 12 2021

.AVIATION...

Very little change for the 12z TAF package. Still seeing mostly
showers across our southeast airspace early this morning. Handled
this with VCSH across most terminal sites for this morning only.
Ceilings are mostly IFR presently with some LIFR mixed in and we
should see those ceilings improve to MVFR categories by late
morning into the afternoon hours and perhaps low VFR ceilings by
late afternoon into the overnight hours. Ceilings may be slow to
scatter out if the latest trends of the NAM are to be believed and
therefore with the 12z TAF package, kept the cloud cover in
through the 24hr TAF period.

Look for NNE to NE winds today with sustained winds near or just
below 10kts before decoupling occurs after sunset this evening.

13

&&

.PREV DISCUSSION... /issued 304 AM CDT Wed May 12 2021/

SHORT TERM.../Today through Thursday/

Still dealing with some scattered showers and an occasional
thunderstorm across Deep East Texas this morning into portions of
West Central Louisiana and some patchy drizzle elsewhere but
coverage will continue to be scattered at best this morning as not
depicting any strong perturbations in basically west to east
zonal flow aloft. That in combination with the passage of the
850mb trough axis this morning through much of our region and
thus, we just will not have much in the way of low level forcing
either as has been the case the last several days. Kept high end
chance pops going through the noon hour across our southeast zones
but precipitation amounts do not justify an extension or even a
continuation of the current Flash Flood Watch so have cancelled
this hazard early with this forecast package. Precipitation should
have for the most part exited most of our region by late this
afternoon but did hold onto slight chance pops for our extreme
southeast parishes, ending by sunset. Stayed pretty close to NBM
MOS output for afternoon high temperatures today as we will
continue seeing rather cool conditions for the second week of May
given the northeast winds and abundant cloud cover.

As we transition into tonight, we should lose that cloud cover
across much of our region from north to south and while the sfc
ridge axis will remain to our northwest overnight meaning we will
keep some wind in place, believe we should cool down to near or
just below NBM temperatures tonight with lows ranging in the
middle 40s across our northern most zones to the middle 50s
across our south.

Sfc ridging remains to our northwest during the day Thursday but
plentiful sun should counteract northeasterly winds at the
surface, allowing for a descent warmup but still below normal
temperatures. Afternoon highs on Thursday will range mostly in the
lower to middle 70s.

13

LONG TERM.../Thursday Night through Wednesday/

By Thursday night, the region will continue to be influenced by NW
flow. As talked about in previous discussions, upper level ridging
to the west will usher in that dry air, which will keep clouds and
rainfall to a minimum. This ridging will continue into the weekend,
allowing for temperatures to rebound to a more seasonal feel by
Sunday. Unfortunately, we won't remain dry during this long-term,
and it's maybe not too early to be talking about more widespread
rain into next workweek. All of the "Big three" (Euro/GFS/Canadian)
have our upper level ridge breaking down in some capacity, allowing
for a series of shortwave disturbances to move through the area.

This is where the guidance starts to split. The GFS in particular is
more aggressive with the rainfall, bringing multiple MCS's into the
region by the middle of next workweek. The Euro and Canadian on the
other hand depict a series of weaker shortwaves moving through the
area. While there would still be rain involved with these solutions,
they wouldn't be as heavy as they would be with the GFS. All of this
to say that an extended period of rain looks possible to start the
next workweek, with a non-zero chance chance that some of this rain
is moderate to heavy once again.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  51  74  52 /  30  10   0   0
MLU  64  52  73  51 /  50  10   0   0
DEQ  65  46  74  48 /  10  10   0   0
TXK  64  49  73  51 /  20  10   0   0
ELD  62  47  73  47 /  30  10   0   0
TYR  64  51  74  54 /  20  10   0   0
GGG  65  50  73  51 /  30  10   0   0
LFK  69  56  75  53 /  40  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13/44
Hazardous weather outlook, May 12, 3:27 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
327 AM CDT Wed May 12 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-130830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
327 AM CDT Wed May 12 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain and thunderstorm chances will return to start the next
workweek. At this time, it appears some of this rain my again be
moderate to heavy at times. While exact values remain to be seen,
isolated flash flooding will once again be possible with this
activity.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be be needed for. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:19 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster21 days
May 12, 10:24 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster58 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.